MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305167
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305167.Batch # 2228395.It was reported by customer that the pin hole in hub of bd precision glide needle allowing for leakage of medication during sterile compounding.Verbatim: rcc received a complaint via email.Email(s) attached.Pin hole in hub of bd precisionglide needle allowing for leakage of medication during sterile compounding.Occurred on three separate instances with needles from the same lot.Reference reports: mw5158145 and mw5158147.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there was a pin hole in hub of the needle.To aid in the investigation, one sample in an opened packaging blister was received for evaluation by our quality team.A visual inspection was performed.The needle hub has a molding short shot approximately 3/16" from the bottom of the needle hub.No other defects or imperfections were observed.Previous investigations have confirmed a short shot from the molding process.After analysis of the molding tool, it was determined possible wear of the stripper bushing could contributed to the defect.The stripper bushing was replaced february 2023.A device history record review was completed for provided material number 305167, lot 2228395.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Additional information received.No adverse event or serious injury reported.Material # 305167; batch # 2228395.It was reported by customer that the pin hole in hub of bd precision glide needle allowing for leakage of medication during sterile compounding.Verbatim: rcc received a complaint via email.Pin hole in hub of bd precisionglide needle allowing for leakage of medication during sterile compounding.Occurred on three separate instances with needles from the same lot.Reference reports: mw5158145 and mw5158147.

Brand Name
NEEDLE 21X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20128452
Report Number1911916-2024-00638
Device Sequence Number11579601
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public(01)30382903051671(11)220816(17)271130(10)2228395
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305167
Device Lot Number2228395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown